Alert archive / Tennessee / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 249, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jul 4, 2009, 5:03 PM CDT for Dickson County, Hickman County, Tennessee. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 4, 2009, 5:03 PM CDT (22:03 UTC)
- Expired
- Jul 4, 2009, 5:30 PM CDT
- In force
- 27 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Dickson County, TN, Hickman County, TN
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.1 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1303 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 103 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KOHX 042203
SVROHX
TNC043-081-042230-
/O.NEW.KOHX.SV.W.0249.090704T2203Z-090704T2230Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
503 PM CDT SAT JUL 4 2009
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN DICKSON COUNTY IN MIDDLE TENNESSEE...
THIS INCLUDES THE CITY OF DICKSON...
NORTHEASTERN HICKMAN COUNTY IN MIDDLE TENNESSEE...
* UNTIL 530 PM CDT
* AT 502 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 11
MILES SOUTHWEST OF DICKSON...OR 11 MILES NORTH OF CENTERVILLE...AND
MOVING EAST AT 35 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
7 MILES SOUTH OF DICKSON BY 515 PM CDT...
BURNS BY 520 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
&&
LAT...LON 3596 8755 3598 8754 3601 8754 3602 8754
3612 8731 3586 8722 3586 8754 3596 8756
TIME...MOT...LOC 2203Z 256DEG 33KT 3595 8749
$$
BOYD1 follow-up statement
000
WWUS54 KOHX 042212
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
512 PM CDT SAT JUL 4 2009
TNC043-081-042230-
/O.CON.KOHX.SV.W.0249.000000T0000Z-090704T2230Z/
HICKMAN TN-DICKSON TN-
512 PM CDT SAT JUL 4 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR SOUTHWESTERN DICKSON AND NORTHEASTERN HICKMAN COUNTIES...
AT 511 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 8 MILES SOUTH OF DICKSON...MOVING EAST AT 40 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
BURNS BY 520 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
&&
LAT...LON 3596 8756 3598 8754 3602 8754 3612 8731
3596 8726 3586 8722 3586 8746
TIME...MOT...LOC 2212Z 256DEG 33KT 3597 8739
$$
BOYDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 4:35 PM CDT, 28 minutes earlier.
Area forecast discussion, Jul 4, 4:35 PM CDT, 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 435 PM CDT SAT JUL 4 2009 .MESOSCALE UPDATE... -6 LIFTED INDICES STRUNG OUT ACROSS NORTHWEST MIDDLE TN GENERALLY ALONG AND NORTH OF INTERSTATE 40 AS FAR EAST AS I65. ONE STORM IN SOUTHWEST SUMNER CO HAS 60 DBZ SUSPENDED AROUND 11K. THIS RIGHT ON EASTERN EDGE OF BEST LIS. STORM MOVEMENT FROM 270/30KTS. BOYD && .PREV DISCUSSION... /ISSUED 244 PM CDT SAT JUL 4 2009/ DISCUSSION... SFC LOW OVER NORTHERN MO THIS AFTERNOON WITH GOOD LOW LEVEL CONVERGENCE EVIDENT ON THE SFC ANALYSIS CHARTS ACROSS SOUTHERN IL...SW IN AND ALONG THE OH RIVER. BEST SFC CONVERGENCE ZONE TO MOVE EASTWARD TONIGHT AS OPPOSED TO SOUTHEASTWARD. BEST PRECIP ON THE NORTHERN SIDE OF THE SYSTEM WILL OCCUR GENERALLY ALONG AND JUST SOUTH OF THE 850 MB BOUNDARY. OF ADDITIONAL NOTE...PVA CORRIDOR TO SET UP GENERALLY SW OF THE MID STATE. THUS...ALL IN ALL...THE HEAVIEST PRECIP WILL REMAIN NORTH OF THE MID STATE AND SOUTHWEST OF THE MID STATE. SFC LOW LOOKS TO BE DISPLACED FROM THE PVA CORRIDOR AND THUS...THE SFC LOW WILL WEAKEN SOME AFTER 06Z GIVEN THE LACK OF IMMEDIATE UPPER SUPPORT. NEVERTHELESS...FRONTAL BOUNDARY WILL SWING THROUGH BUT NOT UNTIL SUNDAY AFTERNOON. CURRENT PRESSURE FALLS DO EXIST IN ADVANCE OF THE BOUNDARY BUT ARE UNIMPRESSIVE. AS THE BOUNDARY SWINGS THROUGH...ENERGY ALONG THE SFC FRONT BECOMES MORE ELONGATED THEREBY REDUCING THE ASSOCIATED SFC FORCING. SO...HEAVIER PRECIP OVER A GENERAL AREA APPEARS TO BE ABSENT FROM THE EQUATION ONCE AGAIN. OVERALL...CATEGORICAL POPS WILL STILL BE INCLUDED TONIGHT GIVEN THE APPROACHING MOISTURE AXIS WITH LIKELY POPS FOR TOMORROW. IT JUST LOOKS AS THOUGH THE HEAVIEST ACTIVITY WILL REMAIN NORTH AND SOUTHWEST OF THE MID STATE. AS FOR TIMING OF TONIGHTS ACTIVITY. PRECIP PROBABILITIES WILL INCREASE WITH TIME WITH THE CATEGORICAL IMPACT GEARED TOWARD THE AFTER MIDNIGHT HOURS. TOUGH CALL FOR THE FIREWORKS ACROSS THE AREA BUT I WILL INCLUDE A CHC OF SHOWER AND TSTMS THIS EVENING...WITH THE BEST CHANCE...OF COURSE...BEING ACROSS THE NW ZONES. FOR BNA IN PARTICULAR...RAINFALL MAY HOLD OFF UNTIL 9 OR 10 PM. SFC FRONT TO BECOME MORE PARALLEL TO UPPER FLOW WITH TIME SO WE WILL SEE THE FRONT SLOW DOWN EVEN FURTHER AS IT REACHES NORTHERN AL SUNDAY NIGHT. WILL THEREFORE KEEP 20-40 POPS GOING FOR SOUTH MIDDLE TN THROUGH MON NT AND A SLT CHC NORTH THROUGH SUN NT. FOR TEMPS...MAV LOOKS TOO COOL FOR LOWS AS THAT MODEL APPEARS A BIT SLUGGISH IN REGARD TO THE INCREASING DEWPOINT TREND. WILL THEREFORE GO ABOVE THE MAV MINS. IN THE EXT FCST...UPPER RIDGE AXIS TO LEAN TOWARD TN TOWARD THE END OF NEXT WEEK. WILL START OUT THE PERIOD WITH A RATHER DEEP DRY LAYER IN PLACE AS A SFC RIDGE CONTROLS. THEN...AS SFC RIDGE SHIFTS EAST...LOW LEVEL HUMIDITIES WILL INCREASE ALONG WITH WARMER MID/UPPER LEVEL TEMPS...COMPLIMENTS OF THE APPROACHING UPPER RIDGE. AT THE TAIL END OF THE EXTENDED...WEAK NW FLOW MAY SLIP A BOUNDARY ACROSS US. THUS...WILL INCLUDE A SLT CHC OF SHOWERS AND STORMS FOR SATURDAY. FOR TEMPS...WILL GO ABOVE THE MEX AS IT CONTINUES TO MIGRATE TOWARD CLIMO WHILE THE EURO AND THE GFS POINT TOWARD INCREASING HEIGHTS. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 01
Hazardous weather outlook, Jul 4, 5:23 AM CDT, 11 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 523 AM CDT SAT JUL 4 2009 TNZ005>011-022>034-056>066-075-077>080-093>095-051030- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 523 AM CDT SAT JUL 4 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL APPROACH THE MID STATE THIS EVENING...AND SWING THROUGH THE AREA TONIGHT AND SUNDAY. THUNDERSTORMS WILL BECOME LIKELY...AND A FEW MAY BECOME SEVERE...WITH DAMAGING WINDS AND HAIL. HEAVY RAINFALL WILL ALSO OCCUR...WITH AVERAGE RAIN AMOUNTS BETWEEN ONE AND ONE AND A HALF INCHES. LOCALIZED FLOOD PROBLEMS MAY DEVELOP DURING THUNDERSTORM DOWNPOURS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS WILL CONTINUE TO PRODUCE LOCALLY HEAVY RAINFALL ON SUNDAY...AND A FEW STORMS COULD BECOME SEVERE...ESPECIALLY ACROSS THE SOUTHEASTERN HALF OF THE MID STATE. .SPOTTER INFORMATION STATEMENT... SPOTTER AND EMERGENCY MANAGER ACTIVATION MAY BE NEEDED. 19
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 6:35 PM CDT | Tornado Warning | OHX | Stewart | 25 min |
| Jul 4, 6:55 PM CDT | Tornado Warning | OHX | Montgomery, Stewart | 35 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.